Storm Surge/Tide, Taylor
- When
- August 28, 10:00 PM EST to August 29, 5:00 AM EST
- Where
- Taylor forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.020, -83.619 (the zone’s center; the record gives no point)
A storm surge of one to two feet above normal high tide was observed along coastal Taylor County. Reported by the Taylor County EMA.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A storm surge of one to two feet above normal high tide was observed along coastal Taylor County. Reported by the Taylor County EMA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 28, 8:10 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EDT SUN AUG 28 2005
.UPDATE...
RADAR IMAGES SHOW A SPIRAL BAND MOVING N OVER OUR WRN WATERS TOWARDS
OUR ERN FL PANHANDLE ZONES. THERE IS ROTATION DETECTED IN SOME OF
THE EMBEDDED CELLS BUT THEIR MOTION IS TOWARDS THE W-NW INTO THE
TORNADO WATCH AREA LOCATED JUST W OF OUR ZONES WHERE THE BETTER 0-1
KM SHEAR PROFILES ARE LOCATED.
&&
.SHORT TERM...
MOST CHANGES THIS UPDATE ARE EXPECTED TO BE COSMETIC. WE PLAN TO
UPDATE THE HIGH SURF ADVISORY BY 1030 PM EDT...AND WILL KEEP THE
SAME ZONES THAT ARE IN THE COASTAL FLOOD WARNING. HOWEVER...WE ARE
MOSTLY CONCERNED ABOUT THE SURF IMPACTS NO FARTHER E THAN FRANKLIN
COUNTY. THIS IS BECAUSE THERE SHOULD BE A LIMITED FETCH OVER
APALACHEE BAY WITH THE ELY FLOW. THIS COMBINED WITH THE VERY SHALLOW
WATERS THAT EXIST IN THE BAY SHOULD PRECLUDE LARGE BREAKING WAVES.
WILL THEREFORE HIGHLIGHT THE MAIN THREAT BEING FARTHER W.
&&
.MARINE...
BUOYS CONTINUE TO SHOW VERY HIGH SEAS WITH A GRADUAL INCREASE IN
WINDS. NO SIGNIFICANT CHANGES ARE PLANNED AT THIS TIME.
&&
.AVIATION...
SCT SHRA/TSRA IN ASSOCIATION WITH THE OUTER BANDS OF HURRICANE
KATRINA WILL IMPACT ALL TAF SITES OVERNIGHT WITH LOCAL MVFR/IFR
CONDITIONS. SOME SFC WND GUSTS TO TROPICAL STORM FORCE ARE LIKELY IN
THE HEAVIER BANDS ESPECIALLY AT PFN. WINDY CONDITIONS WITH
SHRA/TSRA WILL CONTINUE ACROSS THE AREA ON MONDAY AS KATRINA MAKES
LANDFALL IN SE LA.
&&
.HYDROLOGY...
IN THE SHORT TERM...WE ARE PONDERING WHETHER TO EXPAND THE FLOOD
WATCH EASTWARD INTO OUR GA AND FL BIG BEND ZONES. AGREE WITH THE JAX
CHAT ROOM DIALOGUE WE SAW SUGGESTING THAT WE COULD PROBABLY HOLD OFF
UNTIL THE 4 AM PACKAGE UNTIL MAKING A DECISION. FOR THE LONGER
TERM...PLEASE REFER TO THE HYDROLOGIC OUTLOOK (MIAESFTAE, WMO HEADER
FGUS72 KTAE) FOR A DETAILED DISCUSSION ON THE EXPECTED IMPACTS FROM
KATRINA. ESSENTIALLY...ONLY MINOR RIVER FLOODING IS EXPECTED AT THIS
TIME... WITH A GREATER THREAT FOR FLOODING IN THE FLASHIER SMALL
STREAMS AND OTHER POOR DRAINAGE AREAS IN AREAS THAT ARE AFFECTED BY
A PERSISTENT FEEDER BAND.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...AND HOUSTON.
GA...NONE.
FL...FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...GULF...HOLMES...INLAND
WALTON...JACKSON...AND WASHINGTON.
INLAND TROPICAL STORM WARNING UNTIL 4 PM MONDAY FOR THE
FOLLOWING ZONES: BAY...COASTAL WALTON...AND GULF.
TROPICAL STORM WARNING FROM DESTIN TO INDIAN PASS.
HIGH SURF ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
DIXIE...FRANKLIN...JEFFERSON...TAYLOR...AND WAKULLA.
COASTAL FLOOD WARNING UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
DIXIE...FRANKLIN...JEFFERSON...TAYLOR...AND WAKULLA.
SMALL CRAFT ADVISORY FROM THE MOUTH OF THE SUWANNEE RIVER TO
APALACHICOLA OUT TO 60 NAUTICAL MILES.
&&
TJTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 516 PM EDT SUN AUG 28 2005 FLZ017-GAZ157-282200- DECATUR-LEON- 516 PM EDT SUN AUG 28 2005 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY IN GEORGIA AND LEON COUNTIES IN FLORIDA... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF TALLAHASSEE...MOVING NORTHWEST AT 20 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...VERY HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 635 PM EDT SUN AUG 28 2005 FLZ018-019-282300- JEFFERSON-MADISON- 635 PM EDT SUN AUG 28 2005 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND MADISON COUNTIES... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF MADISON...MOVING NORTHWEST AT 20 MPH. THIS STORM MAY CLIP NORTHEAST MOST JEFFERSON COUNTY. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH OCCASIONAL LIGHTNING AND BRIEF HEAVY DOWNPOURS. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 717 PM EDT SUN AUG 28 2005 GAZ157>159-290000- BROOKS-GRADY-THOMAS- 717 PM EDT SUN AUG 28 2005 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS...GRADY AND THOMAS COUNTIES... AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF QUITMAN...MOVING NORTHWEST AT 25 MPH. THIS STORM WILL AFFECT THOMASVILLE SHORTLY. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 755 PM EDT SUN AUG 28 2005 GAZ123-125-144-145-290100- BAKER-CALHOUN-DOUGHERTY-MITCHELL- 755 PM EDT SUN AUG 28 2005 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER...CALHOUN... DOUGHERTY AND MITCHELL COUNTIES... AT 753 PM EDT(653 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES EAST OF CAMILLA... MOVING NORTHWEST AT 30 MPH. WINDS GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
The national radar mosaic for the moment the first event began.
1 storm surge/tide. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005The 2005 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471189.